Ask The Doctor > Questions & Answers > I had an abortion last year I took the abortion tablet. This month i had two periods.

I had an abortion last year I took the abortion tablet. This month i had two periods.

Patient: I had an abortion last year. I took the abortion tablet.I had my first period about a month afterwards and it was fine.I am waiting for the appointment with the doctor to have the implant.Two weeks ago, once my period finished I had sex with my partner and the condom split and I had to take the emergency contraceptive tablet the morning after. I have now started another period which is only two weeks after my last period.Is this normal?(There is no chance my partner and I will be having sex again until the implant is in and has been for about a month to be sure!)Any advice on this would be great, thanks.

 

 

Doctor: Hello,Thanks for the query.It was your fertile period when you had sex with your partner, and you rightly took an e mergency contraceptive pill after that. As you have resumed your withdrawal bleeding within 7-10 days of taking the emergency contraceptive pill , it is exactly as it should be and confirms that you have not established pregnancy and that you are safe.Your fresh menses should start only after a month now and likely to be delayed but it is very important that safe sexual practices should be adopted till implant is set in and it is best to insert on day 1 of your menses, else you have to practice safe sex for atlas 2 weeks after the implant to allow th erogesterone levels to rise at contraceptive levels.I hope i have answered your query in detail,wishing you good health,regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment